MAUDE Adverse Event Report: KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY INSERT, BOWEL GRASPER

KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY INSERT, BOWEL GRASPER
Model Number 33310C
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instrument has not been returned for evaluation yet.The instrument has a date code of nx (january 2012); it has been in use for approximately 5 years and 4 months.A possible cause for breakage is stress overload.
 
Event or Problem Description
Allegedly, during a laparoscopic myomectomy procedure the doctor noted that both jaws broke off the instrument and fell into the patient.The doctor used another bowel grasper from another set and one of the jaws broke off as well.The doctor immediately retrieved the missing pieces using a sterile magnet.Note: this report pertains to the first instrument that broke; as separate report will be filed for the second instrument that broke.

Brand Name
INSERT, BOWEL GRASPER
Common Device Name
BOWEL GRASPER
Manufacturer (Section D)
KARL STORZ GMBH & CO. KG TUTTLINGEN, GERMANY
mittlestrasse 8,
78503
tuttlingen
MDR Report Key6665615
Report Number9610617-2017-00047
Device Sequence Number16161048
Product Code GCJ
UDI-Device Identifier04048551069264
UDI-Public4048551069264
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K935071
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/24/2017
Report Date (Section F) 06/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number33310C
Device Catalogue Number33310C
Was Device Available for Evaluation? Yes
Event Location Hospital
Date Report to Manufacturer06/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;